My mom is 56yrs old and was diagnosed with diabetes about 5 years ago...she does not take the time to educate herself about the disease or take care care of herself... She has seemed to become forgetful in the past year, and claims it is a diagnosis of diabetic brain fog... I have yet to find it in any of my med books for nursing and believe it is an excuse.. So, is there such a thing as diabetic brain fog?
"So, is there such a thing as diabetic brain fog?"
Sort of. When hyperglycemia [high blood sugar] exists for several hours increased drowsiness and confusion can take place. Sometimes people mistake fatigue as brain fog too. Becoming forgetful could also be an early warning sign of dementia, something a doctor needs to look closely at. At any rate, it appears your mom needs to be re-evaluated by her doctor and possibly have her medication/s adjusted. A heads up to the doctor so he/she can spend extra time with your mom. Good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.